Alert archive / Minnesota / Wind Advisories in 2025
Wind Advisory 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Feb 6, 2025, 3:23 AM CST for 4 counties in Iowa; 7 counties in Minnesota. It took effect at Feb 6, 2025, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 3:23 AM CST (09:23 UTC)
- In effect from
- Feb 6, 2025, 9:00 AM CST
- Expired
- Feb 6, 2025, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003 WWUS73 KFSD 060923 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 323 AM CST Thu Feb 6 2025 IAZ002-003-013-014-MNZ071-072-080-081-089-090-097-061730- /O.NEW.KFSD.WI.Y.0004.250206T1500Z-250207T0000Z/ Osceola-Dickinson-O'Brien-Clay-Lincoln-Lyon-Murray-Cottonwood- Nobles-Jackson-Pipestone- Including the cities of Pipestone, Slayton, Fulda, Tyler, Lakefield, Spencer, Sibley, Milford, Arnolds Park, Sanborn, Sheldon, Marshall, Windom, Hartley, Lake Benton, Spirit Lake, Jackson, Hendricks, Worthington, Ivanhoe, and Mountain Lake 323 AM CST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Meyers
2 follow-up statements
496 WWUS73 KFSD 061729 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1129 AM CST Thu Feb 6 2025 IAZ002-003-013-014-MNZ071-072-080-081-089-090-097-070000- /O.CON.KFSD.WI.Y.0004.000000T0000Z-250207T0000Z/ Osceola-Dickinson-O'Brien-Clay-Lincoln-Lyon-Murray-Cottonwood- Nobles-Jackson-Pipestone- Including the cities of Sanborn, Lake Benton, Hartley, Ivanhoe, Mountain Lake, Slayton, Fulda, Hendricks, Pipestone, Worthington, Sibley, Lakefield, Sheldon, Arnolds Park, Milford, Spencer, Spirit Lake, Tyler, Jackson, Windom, and Marshall 1129 AM CST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AP
374 WWUS73 KFSD 062351 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 551 PM CST Thu Feb 6 2025 IAZ002-003-013-014-MNZ071-072-080-081-089-090-097-070100- /O.EXP.KFSD.WI.Y.0004.000000T0000Z-250207T0000Z/ Osceola-Dickinson-O'Brien-Clay-Lincoln-Lyon-Murray-Cottonwood- Nobles-Jackson-Pipestone- Including the cities of Spencer, Marshall, Sibley, Sanborn, Arnolds Park, Ivanhoe, Lake Benton, Hendricks, Mountain Lake, Worthington, Milford, Tyler, Sheldon, Fulda, Hartley, Lakefield, Windom, Jackson, Pipestone, Spirit Lake, and Slayton 551 PM CST Thu Feb 6 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds have decreased below criteria. $$ JM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Feb 5, 10:43 PM CST, 4 hours 40 minutes earlier. Its key messages:
- A light wintry mix of light snow and freezing drizzle will end across the area toward midnight, with a light glaze of ice and light dusting of snow possible.
- A potentially impactful system is expected to move through Friday night through Saturday night. A 60-100% probability for accumulating snow for locations along and north of I-90. Totals will increase as you move north.
- Temperatures will be near to slightly above average for the rest of this week, before trending below average next week.
Area forecast discussion, Feb 5, 10:43 PM CST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1043 PM CST Wed Feb 5 2025 .KEY MESSAGES... - A light wintry mix of light snow and freezing drizzle will end across the area toward midnight, with a light glaze of ice and light dusting of snow possible. - A potentially impactful system is expected to move through Friday night through Saturday night. A 60-100% probability for accumulating snow for locations along and north of I-90. Totals will increase as you move north. - Temperatures will be near to slightly above average for the rest of this week, before trending below average next week. && .DISCUSSION... Issued at 246 PM CST Wed Feb 5 2025 THIS AFTERNOON: We find our region in the warm sector of an approaching surface low pressure system. Slightly breezy southerly winds are bringing northward moisture from the Gulf. This warm, moist air is overriding an existing cold air mass and producing some light freezing drizzle and snow showers. Temperature profiles indicate subcloud dry air that is limiting how much is making it to the surface. Accumulations as a result are expected to be light. For freezing drizzle, a light glaze to a hundredth. For snow, a dusting to a tenth. Despite the low totals, afternoon travel impacts are possible. Please use caution as you make your way. Lows for tonight will be in the low to mid teens. OVERNIGHT-THURSDAY: Snow clears our this evening. Overnight a cold front will pass through the area from northwest to southeast. Winds will turn northwesterly and gusts will increase to 25-30 mph with occasional gusts to 35 mph over south central South Dakota. Winds ease slightly after sunrise. A weak upper ridge and surface high pressure slide into the area for Thursday. A push of CAA will work to increase afternoon gusts to the 25-35 mph range. In addition, a 40-50 kt 850 mb low level jet will be present. Model soundings indicate potential to mix to that level, which could result in occasional gusts to 40 mph. Areas east of I-29 into southern Minnesota an Iowa will be located under the strongest region of the low level jet, and will have the most potential to mix down the stronger gusts. Winds drop off quickly after sunset. Highs for Thursday will be in the upper 20s along and north of Highway 14, and in the 30s and 40s to the south. The warmest temperatures are expected along our Missouri River counties. Lows will be in the single digits to the teens. FRIDAY-SATURDAY: A quiet day for Friday as the high pressure moves east of the region. Light winds will become easterly, and afternoon highs reach the 20s to 30s. Friday night into Saturday morning we will watch an upper level wave move out of the Rockies and move across northern Wyoming and southern Montana. Snow is expected to move in from the west and spread southeastward. Most of the region is expected to see some snow, but ensemble guidance keeps the majority along and north of I-90. Here, there is a 60-100% probability of exceeding 0.1" of liquid equivalent. While it is still early for exact snow amounts, confidence is increasing in areas north of I-90 seeing a couple inches of snow, with totals increasing as you move north. Travel impacts are expected, with the Winter Storm Severity Index indicating minor to moderate impacts such as hazardous driving conditions due to reduced visibility and snow covered roads. In the coming days, this system could shift north or south, so keep an eye out for updates. SUNDAY-INTO NEXT WEEK: Snow clears out late Saturday night and into Sunday morning. Sunday will be cool thanks to CAA behind the cold front, only reaching the 20s. Lows are expected to fall into the single digits above and below 0. Wind chills will be cold, in the negative teens. Mid to long term guidance indicates an overall broad troughing pattern through the first half of next week. There looks to be a couple impulses possible that may bring additional rounds of snow to the area. As uncertainty is high, have left NBM PoPs as is for now. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1036 PM CST Wed Feb 5 2025 A light wintry mix of precipitation east of Interstate 29 will come to an end toward 06Z. A frontal boundary moving across the region will clear out the IFR/MVFR ceilings from west to east during the night. In addition, winds will transition to northwesterly and increase behind the front, gusting around 20 kts into early Thursday morning. After dropping off on Thursday morning, winds will again increase by mid to late morning on Thursday, gusting 20 to 25 kts into the afternoon and evening. Winds become light later on Thursday evening. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && DISCUSSION...AJP AVIATION...JM
Hazardous weather outlook, Feb 5, 9:20 PM CST, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 920 PM CST Wed Feb 5 2025 IAZ031-032-NEZ013-014-SDZ038-050-052>054-057>061-063>066-068>071- 070330- Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule- Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner- Bon Homme-Yankton-Clay-Union- 920 PM CST Wed Feb 5 2025 This Hazardous Weather Outlook is for west central Iowa, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another round of snow is possible Friday night through Saturday. Areas along and north of I-90 have the highest probabilities for seeing snow as of now. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012>014-020>022-MNZ071-072-080-081-089-090-097-098-SDZ039- 040-055-056-062-067-070330- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Lincoln-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock- Kingsbury-Brookings-Lake-Moody-Minnehaha- 920 PM CST Wed Feb 5 2025 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, east central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Patchy freezing drizzle and freezing fog will persist through late evening, with a very light glaze of ice possible on untreated surfaces. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another round of snow is possible Friday night through Saturday. Areas along and north of I-90 have the highest probabilities for seeing snow as of now. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Minnesota, 2025Wind Advisories in Iowa, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.